MAUDE Adverse Event Report: ETHICON INC. PROLENE BLU 60CM M0.5 USP7/0 DBLE ARMED BV175-7 EVERPOINT; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE BLU 60CM M0.5 USP7/0 DBLE ARMED BV175-7 EVERPOINT; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number EPM8768
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.H6 component code: g07002 pending device evaluation.Additional information was requested, and the following was obtained: in event description mention "this keep happening", could you please clarify if this issue occurred in multiple procedures? word of mouth description from staff.They did not provide details on when or how many.What is the total number of products involved in this event? unknown.Did the event occur during one or multiple patient procedures? unknown.What is the total number of procedures? unknown.Have any of these events been previously reported to ethicon? unknown.If this event occurred in multiple procedures, please provide the following information for each patient event.I do not have that information.Please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu).I do not have a contact for that.Note: related events reported via 2210968-2023-03556.
 
Event or Problem Description
It was reported that a patient underwent a cardiovascular procedure on an unknown date and suture was used.During the procedure, the needle popped off.Another like device was used to complete the procedure.There were no adverse consequences for the patient.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/2/2023.H6 component code: g07002 no device problem found.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.The returned sample determined that it was received one unopened sample that pertain to the product code epm876.This product code is multistrand and required two strands double armed.In order to evaluate the condition of the returned sample, the packet was opened.The swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along the strand no anomalies were observed during the evaluation.A functional test was performed using instron equipment and the pull force result was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2023-03556 and 2210968-2023-03557.

Brand Name
PROLENE BLU 60CM M0.5 USP7/0 DBLE ARMED BV175-7 EVERPOINT
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16924667
Report Number2210968-2023-03557
Device Sequence Number6805342
Product Code GAW
UDI-Device Identifier10705031211681
UDI-Public10705031211681
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEPM8768
Device Catalogue NumberEPM8768
Device Lot NumberSLBHRP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer05/16/2023
Initial Report FDA Received Date05/12/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown